Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 423, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2008, 1:01 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2008, 1:01 PM EDT (17:01 UTC)
- Expired
- Jul 13, 2008, 1:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:25 PM EDT | TSTM WND DMG | Coosa, GA | 6 TREES DOWN NEAR COOSA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 131701
SVRFFC
GAC055-115-131730-
/O.NEW.KFFC.SV.W.0423.080713T1701Z-080713T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT SUN JUL 13 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
WEST CENTRAL FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 130 PM EDT
* AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CHATTOOGAVILLE...MOVING SOUTHEAST AT 18 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYERLY...HOLLAND AND COOSA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3434 8525 3416 8537 3420 8545 3421 8545
3425 8545 3425 8546 3428 8546 3429 8547
3444 8550
TIME...MOT...LOC 1701Z 300DEG 16KT 3433 8549
$$1 follow-up statement
000
WWUS52 KFFC 131720
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EDT SUN JUL 13 2008
GAC055-115-131730-
/O.CON.KFFC.SV.W.0423.000000T0000Z-080713T1730Z/
FLOYD GA-CHATTOOGA GA-
120 PM EDT SUN JUL 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHWESTERN CHATTOOGA AND WEST CENTRAL FLOYD COUNTIES...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CHATTOOGAVILLE...MOVING
SOUTHEAST AT 19 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3441 8543 3434 8525 3416 8537 3420 8545
3425 8545 3425 8546 3428 8546 3429 8547
TIME...MOT...LOC 1720Z 300DEG 16KT 3428 8540
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:30 AM EDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jul 13, 5:30 AM EDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SUN JUL 13 2008 .SHORT TERM /TODAY THROUGH TUESDAY/... MODELS SLOWING DOWN ON THE TIMING OF THE FRONT MOVING INTO GEORGIA VERSUS THE PREVIOUS RUNS. HOWEVER...THE DEEPER MOISTURE THAT AIDED THE TRW DEVELOPMENT YESTERDAY AFTERNOON ALONG THE AL/GA BORDER WILL BE SHIFTING EASTWARD TODAY AND IT APPEARS HIGH CHANCE TO LIKELY POPS ARE WARRANTED THIS AFTERNOON. NOT MUCH OF A PUSH WITH THESE STORMS THIS AFTERNOON AND INTO THE EVENING AND...WITH HEAVY RAIN ALREADY BEING PRODUCED BY PREVIOUS DAYS THUNDERSTORMS...WILL GO AHEAD AND MENTION SOME WITH HEAVY RAIN. THE FRONT FINALLY MOVES INTO THE CWA TONIGHT WITH PLENTY OF DEEP MOISTURE FOR IT TO WORK WITH. THEREFORE SHOULD SEE SCATTERED TO WIDESPREAD SHOWERS/TSTORMS CONTINUING INTO THE EVENING WITH A SLOW DIMINISH IN ACTIVITY AFTER MIDNIGHT AND WILL GO ABOVE MOS GUIDANCE ON POPS BASED ON LOCATION OF DEEPEST MOISTURE. THE FRONT PUSHES INTO CENTRAL GEORGIA BY MONDAY AFTERNOON AND INTO SOUTH GA BY MONDAY EVENING. DRY AIR IN THE MID AND UPPER LEVELS SPREADS IN BEHIND THE FRONT AND THIS SHOULD END THE PRECIP FROM THE NORTH ON MONDAY. WILL NEED TO KEEP LOW POPS OVER NORTH GA MONDAY MORNING BUT BY AFTERNOON NORTH GA POPS SHOULD BE MARGINAL WHILE CHANCES CONTINUE FOR CENTRAL GA. DRY AIR AT THE LOWER LEVELS FINALLY WORKS ITS WAY INTO MOST OF THE CWA MONDAY NIGHT. WITH MOSTLY CLEAR SKIES TEMPS SHOULD BE ALLOWED TO RADIATE OUT GIVING RATHER PLEASANT TEMPS FOR THIS TIME OF YEAR IN NORTH AND WEST GEORGIA. AS FOR EASTERN GA...THE SURFACE LOW OVER WESTERN SOUTH CAROLINA WILL KEEP CLOUDS AND HIGHER DEWPOINTS OVER THE EXTREME EASTERN PART OF THE CWA WHICH WILL KEEPS TEMPS A BIT WARMER MONDAY NIGHT. AM HAVING DOUBTS ON A DRY TUESDAY BASED ON THE LATEST GFS AND NAM. THE SURFACE LOW AND FRONT SINKS INTO SOUTH GEORGIA...HOWEVER THE CIRCULATION AROUND THE SURFACE LOW AND THE HIGH TO OUR NORTH BRINGS AN ONSHORE FLOW OF ATLANTIC MOISTURE INCREASING DEW POINTS OVER THE CWA AS WELL AS INCREASING MOISTURE IN THE MID LEVELS. AT THIS POINT FEEL THE BEST CHANCE FOR TRW IS FOR CENTRAL GA AND WILL GO WITH 20 POPS ACROSS THE SOUTHERN TIER OF COUNTIES WITH A 10 POP ACROSS THE REST OF THE CWA. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THERE IS ENOUGH DISCREPANCY BETWEEN THE GFS/ECMWF/CANADIAN THAT CONFIDENCE LEVEL IS PRETTY LOW ON WHERE THE CHANCES OF TRW WILL BE. KNOWING THAT THE SURFACE FRONT OVER SOUTH GEORGIA WILL BE SLOWLY ERODING AND THAT THE ATMOSPHERE OVER THE CWA WILL SLOWLY BE INCREASING IN LOW AND MID LEVEL MOISTURE...WE SHOULD SEE IN INCREASE IN SCATTERED TRW SLOWLY SPREADING NORTH OVER TIME THROUGH THE LONG TERM. GFS GUIDANCE APPEARS TO PICK UP ON THIS AND WILL NOT DEVIATE FAR FROM GFS. && .AVIATION... MAIN CONCERN FOR AVIATION TODAY WILL BE TSRA THIS AFTERNOON AND EVENING. DEEP S-N TROPICAL MOISTURE PLUME...WHICH WAS SHUNTED WEST INTO AL YESTERDAY...WILL DRIFT BACK EAST OVER THE WESTERN HALF OF GA TODAY. IN ADDITION...A SHORT WAVE IN NW FLOW ALOFT ACCOMPANIED BY A COLD FRONT WILL APPROACH THE AREA FROM THE NW. ALL OF THESE WILL LEAD TO WIDESPREAD SHRA/TSRA ACTIVITY...ESPECIALLY IN THE 18Z-06Z TIME FRAME ACROSS MOST OF THE CWA. EXPECT A MODERATE TO HIGH IMPACT ON ATL OPERATIONS AFT 18Z. CEILINGS...NOT SEEING THE DEVELOPMENT OF LOW IFR-LIFR CIGS THIS MORNING THANKS TO A MORE WESTERLY SFC WIND FLOW. 06Z TAF CARRIED IFR FOR MCN/CSG 08Z-12Z...BUT HAVING DOUBTS THAT THIS WILL OCCUR. WILL WATCH CAREFULLY...BUT SLIGHT DIFFERENCE IN SYNOPTIC PATTERN KEEPING THIS FROM OCCURRING WITHIN THE CWA SO FAR. OTHERWISE VFR CIGS UNTIL AFTERNOON WHEN LOCALIZED MVFR CIGS CAN BE EXPECTED IN SHRA/TSRA ACTIVITY. MVFR CIGS WILL LIKELY PREVAIL OVERNIGHT AS FRONT DRAGS THROUGH THE AREA AND SOME SHRA/TSRA ACTIVITY CONTINUES WITH DEEP TROPICAL MOISTURE DRAPED ACROSS THE AREA. VISIBILITY...WIDESPREAD MVFR BR NOTED ACROSS THE CWA THIS MORNING...WITH LOCALIZED IFR CONDITIONS. EXPECT THIS TO CONTINUE UNTIL AFTER SUNRISE. NOTHING WORSE THAN MVFR EXPECTED FOR ATL THIS MORNING. OTHERWISE...BRIEF MVFR TO LOCALLY IFR VSBY IN SHRA/TSRA ACTIVITY THIS AFTERNOON AND EVENING. DEEP MOISTURE AND WET GROUND WILL LIKELY LEAD TO MVFR AND LOCALLY IFR BR MON AFTER 08Z MUCH OF THE CWA. WX...NUMEROUS TSRA EXPECTED AFT 18Z. WESTERN TAF SITES WILL SEE THE ACTIVITY FIRST AS MOISTURE S-N MOISTURE PLUME DRIFTS EAST WITH TIME. CG LIGHTNING WILL BE THE MAIN CONCERN WITH ALL ACTIVITY TODAY. ATL SHOULD BE MOST IMPACTED IN THE 18Z-02Z TIME FRAME...BUT SOME SHRA/TSRA ACTIVITY MAY LINGER UNTIL 06Z OR POSSIBLY BEYOND. SIGNIFICANT IMPACT ON ATL OPERATIONS EXPECTED THIS AFTERNOON BECAUSE OF TSRA ACTIVITY. WINDS...LIGHT AND VARIABLE FLOW EARLY WILL BECOME SW-W IN RESPONSE TO UPSTREAM APPROACHING SYSTEM. DO NOT FORESEE ANY GENERAL PROBLEMS WITH WIND DIRECTION TODAY. SPEEDS MOSTLY 7-9KTS. HOWEVER...AFTERNOON/EVENING TSRA ACTIVITY WILL LIKELY RESULT IN BRIEF PERIODS OF VRB15G25KT AT ALL TAF SITES. WET MICROBURSTS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 69 89 66 89 / 50 60 20 10 10 ATLANTA 87 69 87 68 88 / 70 60 20 5 10 BLAIRSVILLE 81 66 81 58 82 / 70 60 10 10 10 CARTERSVILLE 86 67 86 62 89 / 70 60 10 5 10 COLUMBUS 91 73 91 69 92 / 60 50 20 5 10 GAINESVILLE 87 68 87 65 88 / 70 60 20 10 10 MACON 94 72 91 68 92 / 50 50 30 10 10 ROME 87 67 90 61 91 / 70 60 10 5 10 PEACHTREE CITY 88 68 88 62 90 / 70 60 20 5 10 VIDALIA 94 74 90 71 91 / 30 30 50 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17/19
Hazardous weather outlook, Jul 13, 6:22 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 AM EDT SUN JUL 13 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 622 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTHWEST GEORGIA TONIGHT AND SOUTHWARD INTO CENTRAL GEORGIA MONDAY. A BAND OF DEEP TROPICAL MOISTURE OVER ALABAMA...WILL SHIFT EASTWARD IN ADVANCE OF THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY WILL BE FREQUENT AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BECOME SEVERE AND PRODUCE DAMAGING DOWNBURST WINDS. LOCALLY HEAVY RAIN IN THE STRONGER THUNDERSTORMS MAY RESULT IN SOME URBAN AND SMALL STREAM FLOODING. THUNDERSTORMS WILL BE POSSIBLE ANYTIME TODAY...BUT MOSTLY AFTER NOON IN THE WEST AND AFTER 4 PM IN THE EAST. .DISCUSSION... A SOUTH TO NORTH ORIENTED PLUME OF DEEP TROPICAL MOISTURE...WHICH WAS LOCATED OVER ALABAMA SATURDAY...HAS SHIFTED BACK EAST OF GEORGIA TODAY. MEANWHILE...NORTHWEST FLOW ALOFT WILL ALLOW A RELATIVELY STRONG COLD FRONT FOR MID-SUMMER TO APPROACH THE AREA FROM THE NORTHWEST. A TROPICAL MOISTURE LADEN ATMOSPHERE COMBINED WITH MODERATE INSTABILITY WITH CAPES FROM OVER 4000 WEST TO 1000 EAST BY AFTERNOON AND LIFTED INDICES TO -4...AND AMPLE UPPER- LEVEL SUPPORT FROM THE APPROACHING SHORT WAVE...WILL AID IN THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS TODAY. A FEW WILL BECOME SEVERE AND PRODUCE DAMAGING DOWNBURST WINDS. THE HAIL THREAT IS MINIMAL BECAUSE OF WARM AIR ALOFT AND A HIGH FREEZING LEVEL. BECAUSE OF THE TROPICAL NATURE OF THE ATMOSPHERE...THUNDERSTORMS TODAY WILL BE EFFICIENT RAIN PRODUCERS...POTENTIALLY RESULTING IN LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. ALL THUNDERSTORMS TODAY ARE EXPECTED TO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL GEORGIA MONDAY...WITH ISOLATED THUNDERSTORMS IN CENTRAL GEORGIA TUESDAY AFTERNOON. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION ACROSS WEST GEORGIA BY EARLY AFTERNOON AND ACROSS EAST GEORGIA BY MID TO LATE AFTERNOON. 19
In the hours before
Special weather statement, Jul 13, 11:19 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT SUN JUL 13 2008 GAZ033-044>046-054>057-131545- 1119 AM EDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SPALDING... FAYETTE...HENRY...CLAYTON...ROCKDALE...DEKALB AND FULTON COUNTIES UNTIL 1145 AM EDT... AT 1117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM PANTHERSVILLE...TO RIVERDALE...TO FAYETTEVILLE...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SPALDING...FAYETTE...HENRY...CLAYTON...ROCKDALE...DEKALB AND FULTON COUNTIES THROUGH 1145 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TURNER FIELD...STARRS MILL...SANDY CREEK...LEES MILL...KENWOOD...GRANT PARK...ATLANTA HARTSFIELD-JACKSON AIRPORT...UNION CITY...TYRONE...RIVERDALE...PEACHTREE CITY...PANTHERSVILLE...MORROW...LAKE CITY AND HAPEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 13, 11:30 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT SUN JUL 13 2008 GAZ023-131600- 1130 AM EDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HALL COUNTY UNTIL NOON EDT... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE LANIER...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS HALL COUNTY THROUGH NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MURRAYVILLE...GAINESVILLE...AND CLERMONT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SBK
Special weather statement, Jul 13, 11:46 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1146 AM EDT SUN JUL 13 2008 GAZ045-046-048-055>057-131630- 1146 AM EDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND FREQUENT LIGHTNING IN SPALDING...HENRY...CLAYTON...NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 1230 PM EDT... AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM LITHONIA...TO STOCKBRIDGE...TO BIRDIE...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS SPALDING...HENRY...CLAYTON...NEWTON...ROCKDALE AND DEKALB COUNTIES THROUGH 1230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZETELLA...RIO...PANOLA MOUNTAIN STATE PARK...BIRDIE...STOCKBRIDGE...REDAN...LOVEJOY...LITHONIA...HAMPTON... BONANZA...SUNNY SIDE...POMONA...FLIPPEN...EXPERIMENT AND GRIFFIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 23
Special weather statement, Jul 13, 12:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1217 PM EDT SUN JUL 13 2008 GAZ042>044-053-054-131715- 1217 PM EDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COWETA...FAYETTE... DOUGLAS...CARROLL AND FULTON COUNTIES UNTIL 115 PM EDT... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LEES MILL...TO PALMETTO...TO HANNAH...MOVING EAST SOUTHEAST AT 10 MPH. RADAR ESTIMATES UP TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THIS AREA...AND AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...INCLUDING WHITE OAK CREEK...BEAR CREEK...AND CEDAR CREEK. HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS COWETA...FAYETTE...DOUGLAS...CARROLL AND FULTON COUNTIES...INCLUDING AREAS AROUND MCWHORTER...HANNAH...UNION CITY...FAIRBURN...PALMETTO...SANDY CREEK...LEES MILL AND TYRONE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 23
Special weather statement, Jul 13, 12:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1220 PM EDT SUN JUL 13 2008 GAZ047>049-058-059-070-071-131700- 1220 PM EDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE...LAMAR... BUTTS...JASPER...NEWTON...MORGAN AND WALTON COUNTIES UNTIL 100 PM EDT... AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CAMPTON TO CHAPPEL...MOVING SOUTHEAST AT 22 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS MONROE...LAMAR...BUTTS...JASPER...NEWTON...MORGAN AND WALTON COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRATIS...CAMPTON...ALMON...WALNUT GROVE... PORTERDALE...OXFORD...JERSEY...JENKINSBURG...BETWEEN...CHAPPEL... COVINGTON...FINCHERVILLE...ALCOVY...MONROE AND JOHNSTONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 13, 12:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1256 PM EDT SUN JUL 13 2008 GAZ011-019-131730- 1256 PM EDT SUN JUL 13 2008 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 50 MPH WINDS IN FLOYD AND CHATTOOGA COUNTIES UNTIL 130 PM EDT... AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CHATTOOGAVILLE...MOVING SOUTHEAST AT 19 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS WESTERN FLOYD AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LYERLY...CHATTOOGAVILLE...HOLLAND AND COOSA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.